Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Tampa Bay, FL

June 25, 2011Hernando County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 25, 2011, 2:21 PM EDT for Hernando County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2011, 2:21 PM EDT (18:21 UTC)
Expired
Jun 25, 2011, 2:45 PM EDT
In force
24 min
Issued by
NWS Tampa Bay, FL

County Hernando County, FL

The radar

The Tampa radar (KTBW), 99 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2448 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2448 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WWUS82 KTBW 251821
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 PM EDT SAT JUN 25 2011

FLZ048-251845-
HERNANDO-
221 PM EDT SAT JUN 25 2011

...FUNNEL CLOUDS ARE POSSIBLE IN CENTRAL HERNANDO COUNTY...

AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING A FUNNEL CLOUD...4 MILES WEST OF
BROOKSVILLE...MOVING SOUTHEAST AT 10 MPH.

FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2864 8230 2848 8239 2857 8253 2867 8248
TIME...MOT...LOC 1821Z 300DEG 7KT 2857 8245

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 1:27 PM EDT, 54 minutes earlier.

Area forecast discussion, Jun 25, 1:27 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
127 PM EDT SAT JUN 25 2011

.SHORT TERM (TONIGHT THROUGH MONDAY)...
WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS
THE FORECAST AREA THIS AFTERNOON. VISIBLE SATELLITE IMAGES AND
LATEST SURFACE TEMPERATURE/WIND ANALYSIS DEPICTS CLEARING SKIES
ALONG COASTAL LOCATIONS WITH AN INLAND PROGRESSING SEABREEZE AND
WARMING TEMPS. IN ADDITION...CONVECTIVE ACTIVITY REDEVELOPING ABOUT 50
NM OFFSHORE FROM SPG-VENICE AND THIS ACTIVITY WILL CONTINUE TO
PUSH EASTWARD TOWARD THE COASTLINE. EXPECT ADDITIONAL CONVECTION
TO DEVELOP OVER INTERIOR SECTIONS THROUGH THE AFTERNOON AND INTO
THE EVENING AS OUTFLOWS INTERACT WITH THE SEABREEZE. LIGHT
STEERING FLOW WILL PROMOTE TORRENTIAL DOWNPOURS AND LOCALIZED
FLOODING IN SOME AREAS - ESPECIALLY THOSE AREAS WHICH RECEIVED 2
TO 3 INCHES YESTERDAY AND LAST NIGHT.

ONLY MINOR ADJUSTMENTS WERE MADE TO SLIGHTLY INCREASE CHANCES FOR
CONVECTION TONIGHT AND TOMORROW GIVEN CURRENT SETUP AND HIGH
MOISTURE PROFILES EXPECTED THROUGH THE PERIOD. EASTWARD
PROGRESSION OF TROF AXIS OVER THE NORTHEAST GULF AND UP ALONG THE
U.S. EASTERN SEABOARD THROUGH TOMORROW MAY REDUCE THE AREAL
COVERAGE OF CONVECTION EARLY IN THE WEEK...HOWEVER GOOD CHANCES
FOR RAINFALL WILL REMAIN ACROSS THE AREA AS MUCH OF THE DRIER AIR
PASSES TO OUR NORTH AND EAST.

.LONG TERM (TUESDAY THROUGH FRIDAY)...
NO SIGNIFICANT CHANGES IN FORECAST PHILOSOPHY FOR THE LONG TERM.
MID LVL RIDGING REMAINS ACROSS THE AREA THROUGH THE END OF THE
WORK WEEK WITH A SFC AXIS JUST TO THE NORTH OF THE AREA.
MEANWHILE...A DEEP TROPICAL AIRMASS WILL GRADUALLY MOVE ACROSS THE
REGION AND BRINGING SCATTERED THUNDERSTORMS MAINLY IN THE
AFTERNOON AND EVENING HOURS. EXPECT RETURNING SEA BREEZES NEAR THE
COAST EACH AFTERNOON.

TEMPERATURES WILL CONTINUE TO RUN ONE OR TWO ABOVE NORMALS WITH
AFTERNOON HIGHS IN THE UPPER 80S TO THE LOWER 90S. MORNING LOWS
REMAIN IN THE LOWER TO MID 70S EXCEPT UPPER 70S ALONG THE COAST.

&&

.AVIATION...
BKN VFR CIGS PREVAIL ALTHOUGH EXPECT HEIGHTS TO LOWER SOME THIS
AFTERNOON. ANTICIPATE VICINITY TSRA THROUGH 02Z BUT SOME TEMPO
TSRA WITH MVFR VSBY/CIGS MID TO LATE AFTERNOON. LCL IFR POSSIBLE
DURING ANY HEAVIER TSRA. LATE NIGHT MARITIME SHRA MAY PUSH ONSHORE
AFTER DAY BREAK.

&&

.MARINE...
WEAK PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS THE MARINE
FORECAST AREA THROUGH THE PERIOD. OUTSIDE OF DEVELOPING SHOWER AND
THUNDERSTORM ACTIVITY A RELATIVELY LIGHT FLOW PATTERN WILL
PREVAIL AS SEABREEZE DEVELOPMENT IS EXPECTED ALONG THE COAST EACH DAY.

&&

.FIRE WEATHER...
ABUNDANT LOW-LEVEL MOISTURE WILL PERSIST ACROSS THE REGION WITH
LIGHT WINDS. THEREFORE NO FIRE WEATHER CONCERNS ARE EXPECTED
OUTSIDE OF LIGHTNING FREQUENCY WHICH WILL BE HIGH AS THE SEABREEZE
TRIGGERS STORMS EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  92  77  93 /  30  50  40  40
FMY  76  93  76  93 /  30  50  40  40
GIF  75  94  75  93 /  30  50  40  40
SRQ  74  91  75  90 /  30  50  40  40
BKV  71  93  73  93 /  30  50  30  30
SPG  81  91  79  90 /  30  50  40  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...10/LAMARRE
LONG TERM...22/REYNES
AVIATION...09/RUDE
Hazardous weather outlook, Jun 25, 5:01 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
501 AM EDT SAT JUN 25 2011

FLZ039-042-043-048>052-055>057-060>062-065-260400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
501 AM EDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ACROSS THE AREA THIS
AFTERNOON...LASTING THROUGH LATE TONIGHT. THE STORMS WILL BE MORE
NUMEROUS OVER INLAND LOCATIONS THIS AFTERNOON...THEN SHIFT TOWARDS
THE COAST LATE TONIGHT WITH ISOLATED STORMS ONGOING DURING THE
OVERNIGHT HOURS OFFSHORE. A FEW OF THESE STORMS MAY PRODUCE HEAVY
DOWNPOURS LEADING TO LOCALIZED FLOODING...GUSTY WINDS...FREQUENT
DEADLY LIGHTNING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
FROM SUNDAY THROUGH MOST OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

MCNATT

In the hours before

Special weather statement, Jun 25, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 PM EDT SAT JUN 25 2011

FLZ048-251845-
HERNANDO-
221 PM EDT SAT JUN 25 2011

...FUNNEL CLOUDS ARE POSSIBLE IN CENTRAL HERNANDO COUNTY...

AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING A FUNNEL CLOUD...4 MILES WEST OF
BROOKSVILLE...MOVING SOUTHEAST AT 10 MPH.

FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2864 8230 2848 8239 2857 8253 2867 8248
TIME...MOT...LOC 1821Z 300DEG 7KT 2857 8245

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:08 PM EDTAreal Flood AdvisoryTBWHillsborough112 min
Jun 24, 8:28 PM EDTSpecial Weather StatementTBWLee47 min
Jun 24, 9:42 PM EDTSpecial Weather StatementTBWPinellas48 min
Jun 24, 10:24 PM EDTAreal Flood AdvisoryTBWPinellas2 hr
Jun 25, 5:50 PM EDTAreal Flood AdvisoryTBWHillsborough52 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.